Alert archive / Idaho / Wind Advisories in 2011

Wind Advisory 23, NWS Pocatello, ID

May 25, 2011

NWS Pocatello, ID issued this wind advisory at May 25, 2011, 2:36 PM MDT. It took effect at May 26, 2011, 3:00 AM MDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
May 25, 2011, 2:36 PM MDT (20:36 UTC)
In effect from
May 26, 2011, 3:00 AM MDT
Expired
May 26, 2011, 9:00 PM MDT
In force
18 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

957 
WWUS75 KPIH 252036
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
236 PM MDT WED MAY 25 2011

...VERY STRONG WINDS COMING FOR EASTERN IDAHO...

.A VERY STRONG COLD FRONT WILL PASS THROUGH EASTERN IDAHO TONIGHT.
STRONG SOUTHERLY WINDS ARE POSSIBLE AHEAD OF THE FRONT BUT THE
STRONGEST WINDS WILL OCCUR AFTER THE FRONT PASSES. THE STRONGEST
WINDS ARE CURRENTLY FORECAST TO OCCUR IN THE UPPER AND LOWER SNAKE
PLAIN REGIONS INCLUDING THE ARCO DESERT. 

IDZ017-020-021-261045-
/O.NEW.KPIH.WI.Y.0023.110526T0900Z-110527T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...
INL COMPLEX...POCATELLO...BLACKFOOT...MASSACRE ROCKS
236 PM MDT WED MAY 25 2011

...WIND ADVISORY IN EFFECT FROM 3 AM TO 9 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 PM MDT THURSDAY. 

* WINDS: WEST TO SOUTHWEST WINDS SUSTAINED AT 25 TO 35 MPH ARE
  FORECAST. GUSTS TO 50 MPH ARE POSSIBLE.

* TIMING: THE WINDS WILL INCREASE ABOVE 25 MPH AFTER THE COLD
  FRONT PASSES...AND REMAIN STRONG THROUGH THE DAY. THE STRONGEST
  WINDS ARE LIKELY TO OCCUR DURING DAYLIGHT HOURS.

* LOCATIONS INCLUDE: POCATELLO...BLACKFOOT...MASSACRE ROCKS... 
  IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...INL 
  COMPLEX...BURLEY...RUPERT...SHOSHONE...CAREY 

* IMPACTS: THE STRONG WINDS WILL MAKE DRIVING DIFFICULT. DRIVERS
  SHOULD BE AWARE OF THE POTENTIAL FOR STRONG AND GUSTY
  CROSSWINDS...ESPECIALLY ON U.S. HIGHWAYS 20 AND 26.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
351 
WWUS75 KPIH 260955
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
355 AM MDT THU MAY 26 2011

...VERY STRONG WINDS COMING FOR EASTERN IDAHO...

.STRONG WINDS THAT DEVELOPED AROUND MIDNIGHT WEDNESDAY NIGHT IN
THE SNAKE RIVER PLAIN AND EASTERN MAGIC VALLEY WILL CONTINUE TO
AFFECT THE AREA TODAY. MORE STRONG WIND IS EXPECTED WITH ANOTHER
COLD FRONT ON FRIDAY.

IDZ017-020-021-261800-
/O.CON.KPIH.WI.Y.0023.000000T0000Z-110527T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...
INL COMPLEX...POCATELLO...BLACKFOOT...MASSACRE ROCKS
355 AM MDT THU MAY 26 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* WINDS...WEST TO SOUTHWEST WINDS SUSTAINED AT 30 TO 35 MPH ARE
  FORECAST. GUSTS TO 50 MPH ARE POSSIBLE.

* TIMING...WIND WILL SLACKEN DURING THE EARLY AND MID-MORNING
  HOURS...THEN INCREASE FOR THE LATE MORNING THROUGH THE EARLY
  EVENING. 

* LOCATIONS INCLUDE...POCATELLO...BLACKFOOT...MASSACRE ROCKS...
  IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...INL
  COMPLEX...BURLEY...RUPERT...SHOSHONE...CAREY

* IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT. DRIVERS
  SHOULD BE AWARE OF THE POTENTIAL FOR STRONG AND GUSTY
  CROSSWINDS...ESPECIALLY ON U.S. HIGHWAYS 20 AND 26. TREES THAT
  ARE COVERED BY FLOOD WATERS MAY BE WEAKENED ENOUGH TO TOPPLE
  OVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MESSICK
001 
WWUS75 KPIH 261027
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
427 AM MDT THU MAY 26 2011

...VERY STRONG WINDS COMING FOR EASTERN IDAHO...

.STRONG WINDS THAT DEVELOPED AROUND MIDNIGHT WEDNESDAY NIGHT IN
THE SNAKE RIVER PLAIN AND EASTERN MAGIC VALLEY WILL CONTINUE TO
AFFECT THE AREA TODAY. MORE STRONG WIND IS EXPECTED WITH ANOTHER
COLD FRONT ON FRIDAY.

IDZ017-020-021-262200-
/O.CON.KPIH.WI.Y.0023.000000T0000Z-110527T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...
INL COMPLEX...POCATELLO...BLACKFOOT...MASSACRE ROCKS
427 AM MDT THU MAY 26 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* WINDS...WEST TO SOUTHWEST WINDS SUSTAINED AT 30 TO 35 MPH ARE 
  FORECAST. GUSTS TO 50 MPH ARE POSSIBLE. 

* TIMING...WIND WILL SLACKEN DURING THE EARLY AND MID-MORNING 
  HOURS...THEN INCREASE FOR THE LATE MORNING THROUGH THE EARLY 
  EVENING.

* LOCATIONS INCLUDE...POCATELLO...BLACKFOOT...MASSACRE ROCKS... 
  IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...INL 
  COMPLEX...BURLEY...RUPERT...SHOSHONE...CAREY

* IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT. 
  DRIVERSSHOULD BE AWARE OF THE POTENTIAL FOR STRONG AND GUSTY 
  CROSSWINDS...ESPECIALLY ON U.S. HIGHWAYS 20 AND 26. TREES 
  THAT ARE COVERED BY FLOOD WATERS MAY BE WEAKENED ENOUGH TO 
  TOPPLE OVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MESSICK
533 
WWUS75 KPIH 261755
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1155 AM MDT THU MAY 26 2011

...VERY STRONG WINDS COMING FOR EASTERN IDAHO...

.STRONG WINDS THAT DEVELOPED AROUND MIDNIGHT WEDNESDAY NIGHT IN
THE SNAKE RIVER PLAIN AND EASTERN MAGIC VALLEY WILL CONTINUE TO
AFFECT THE AREA TODAY. MORE STRONG WIND IS EXPECTED WITH ANOTHER
COLD FRONT ON FRIDAY.

IDZ017-021-261900-
/O.CAN.KPIH.WI.Y.0023.000000T0000Z-110527T0300Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...MASSACRE ROCKS
1155 AM MDT THU MAY 26 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. 

WINDS ARE FORECAST TO DECREASE THROUGH THE REMAINDER OF TODAY.
SOME GUSTY WINDS WILL OCCUR DUE TO NEARBY SHOWERS BUT MOST GUSTS
WILL REMAIN BELOW 40 MPH.

$$

IDZ020-270300-
/O.CON.KPIH.WI.Y.0023.000000T0000Z-110527T0300Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
CRATERS OF THE MOON...INL COMPLEX
1155 AM MDT THU MAY 26 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* WINDS...WEST TO SOUTHWEST WINDS SUSTAINED AT 30 TO 35 MPH ARE 
  FORECAST. GUSTS TO 50 MPH ARE POSSIBLE. 

* TIMING...WINDS WILL REMAIN STRONG THROUGH EARLY EVENING.

* LOCATIONS INCLUDE...POCATELLO...BLACKFOOT...MASSACRE ROCKS... 
  IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...INL 
  COMPLEX...BURLEY...RUPERT...SHOSHONE...CAREY

* IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT. DRIVERS
  SHOULD BE AWARE OF THE POTENTIAL FOR STRONG AND GUSTY
  CROSSWINDS...ESPECIALLY ON U.S. HIGHWAYS 20 AND 26. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
033 
WWUS75 KPIH 270301
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
901 PM MDT THU MAY 26 2011


IDZ020-270415-
/O.EXP.KPIH.WI.Y.0023.000000T0000Z-110527T0300Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
CRATERS OF THE MOON...INL COMPLEX
901 PM MDT THU MAY 26 2011

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE DIMINISHED AND ARE EXPECTED TO CONTINUE TO WEAKEN
THROUGH THE NIGHT. THUS...THE WIND ADVISORY IS NO LONGER HAS BEEN
ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at May 25, 8:28 AM MDT, 6 hours 8 minutes earlier.

Area forecast discussion, May 25, 8:28 AM MDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
828 AM MDT WED MAY 25 2011

.UPDATE...NO UPDATES PLANNED FOR WEATHER GRIDS TODAY. UPPER RIDGE
IN PLACE WITH SOME LIGHT PRECIPITATION LINGERING IN THE FAR
NORTHEAST CORNER UNDER STRATUS. NEXT SIGNIFICANT WAVE MOVING
THROUGH CALIFORNIA/NEVADA PER SAT IMAGERY THIS MORNING. GOOD IR
ENHANCEMENT INDICATING DEEP MOISTURE...HEADED TOWARD EASTERN
IDAHO. MODEL TIMING STILL FOR THIS EVENING WITH WIDE BAND OF HEAVY
PRECIP. NAM HAS INCREASED THE SOUTHERLY WINDS FOR TONIGHT AHEAD OF
THE MAIN FRONT WTH ASSOCIATED INCREASE IN 700MB FLOW AS WELL. ONLY
OTHER LINGERING CONCERN REMAINS STATUS OF RIVER LEVELS. DO NOT
PLAN ANY CHANGES FROM CURRENT WATER RELATED HEADLINES. DMH

&&

.PREV DISCUSSION... /ISSUED 403 AM MDT WED MAY 25 2011/

SHORT TERM...TODAY THROUGH FRI NIGHT. A STRONG UPPER LEVEL TROUGH
WILL MAKE ITS APPROACH THIS AFTERNOON AND BRING A SURFACE LOW AND
COLD FRONT THROUGH LATE TONIGHT. THIS IS STRONG ENOUGH TO WARRANT
AT LEAST A WIND ADVISORY FOR LATE WED NIGHT...BUT COULD BE STRONG
ENOUGH FOR A HIGH WIND WARNING. WILL LET THE ONCOMING SHIFT TAKE A
LAST LOOK...SO NO PRODUCT AT THIS TIME. ENOUGH COLD AIR WILL
PRODUCE SOME SNOW...BUT THE ONLY SIGNIFICANT ACCUMULATIONS THROUGH
FRI MORNING WILL BE IN THE CENTRAL IDAHO MOUNTAINS...AND THEN ONLY
ABOVE THE 8000 FOOT ELEVATION. SINCE ADVISORY LEVELS TAKE 48 HOURS
TO ACCUMULATE AND ARE THAT HIGH...WILL ONLY ISSUE SPS TO HIGHLIGHT
THE COLD STORM. SNOW LEVELS TONIGHT AND THU NIGHT MAY ALLOW A RAIN
AND SNOW MIX EVEN AT SNAKE RIVER PLAIN ELEVATIONS...SO ANOTHER
GOOD REASON TO HIGHLIGHT THIS EVENT THAT BEGINS TONIGHT. A BRIEF
LET UP FOR FRI...THEN ANOTHER STORM APPROACHES FRI NIGHT TO DRIVE
TEMPERATURES BACK TO WELL BELOW NORMAL FOR THIS TIME OF YEAR. HOW
THIS AFFECTS RIVERS CAN BE SEEN BELOW IN THE HYDROLOGY SECTION.
MESSICK

LONG TERM...SAT THROUGH TUE NIGHT. 500MB 5-WAVE INDICATES THE THE
LONGWAVE TROUGH UNDERGOES A SLOW RETROGRADE MOTION THROUGH THE
PERIOD...FROM BEING RIGHT ON TOP OF THE GEM STATE TO OVER THE
PACIFIC NORTHWEST BY THE END OF THIS PERIOD. THUS EXPECT CONTINUED
WET AND COOL TEMPERATURES. ADDING IN THE SHORTWAVE PICTURE...IT
DOES LOOK LIKE SAT/SAT NIGHT WILL BE THE NEXT STORM...WITH ANOTHER
STORM POSSIBLY FOLLOWING QUICKLY BEHIND TO BRING RAIN ON MEMORIAL
DAY...THEN DRIER FOR THE MIDDLE PART OF NEXT WEEK.  MESSICK

FIRE WEATHER...A VIGOROUS PACIFIC LOW PRESSURE SYSTEM WILL ADVANCE
ACROSS OREGON THIS AFTERNOON AND PUSH INTO THE CENTRAL MOUNTAINS OF
IDAHO THIS EVENING. THE ASSOCIATED SURFACE LOW WILL DEVELOP OVER
SOUTHWEST IDAHO LATE IN THE AFTERNOON AND TRACK TOWARDS ISLAND PARK
BY EARLY THURSDAY MORNING. BREEZY SOUTHERLY WINDS FIRST SHOW UP IN
THE SOUTHERN SAWTOOTH FOREST AHEAD OF THE FRONT ABOUT 1500 HOURS
THIS AFTERNOON. WINDS SHIFT WESTERLY AS THE FRONT PASSES THE BURLEY
AREA ABOUT 2300 HOURS AND IDAHO FALLS ABOUT 0200 IN THE MORNING.
WINDS REMAIN FAIRLY WINDY THROUGH THE DAY THURSDAY. DESPITE THE
VIGOROUS NATURE OF THIS DISTURBANCE...THUNDERSTORM ACTIVITY IS
EXPECTED TO BE VERY ISOLATED IN THE CENTRAL MOUNTAINS THIS EVENING
AND SHIFT FOCUS TO THE TARGHEE FOREST THURSDAY AFTERNOON AND
EVENING. RAIN SHOWERS WILL BE NUMEROUS TONIGHT AND WETTING RAINS ARE
LIKELY IN THE CENTRAL MOUNTAINS OVER NIGHT. RS

AVIATION...A SURFACE FRONT DEVELOPS THIS AFTERNOON IN SOUTHWEST
IDAHO AHEAD OF A PACIFIC LOW MOVING INLAND. SOUTH TO SOUTHWEST WINDS
OF 20 TO 30 MPH WITH GUSTS TO 40 MPH DEVELOP OVERNIGHT AND CONTINUE
THROUGH THE DAY THURSDAY. THE FRONT WILL REACH KBYI BY 25/05Z AND
KIDA BY 25/08Z. ISOLATED THUNDERSTORMS ARE EXPECTED AROUND KSUN
OVERNIGHT AND NORTH AND EAST OF KIDA THURSDAY AFTERNOON. MVFR
CEILINGS IN SHOWERS LIKELY AT KIDA 25/06-09Z...KPIH AND KIDA
25/08-12Z. SNOW LEVELS 8000-1000 FT MSL 25/06Z FALLING BRIEFLY TO
AROUND 5800 FT MSL THURSDAY MORNING. RS

HYDROLOGY...CONTINUED RISES ON THE HENRYS FORK AND THIS MORNING
THE HENRYS FORK AT ST. ANTHONY REACHED FLOOD STAGE AND IS EXPECTED
TO BE AT MINOR FLOOD STAGE FOR JUST OVER 48 HOURS. THE OTHER 4
FORECAST POINTS CURRENTLY ABOVE FLOOD STAGE ARE EXPECTED TO
CONTINUE THAT WAY. ANOTHER RAIN ON SNOW EVENT EXPECTED TONIGHT
WHICH SHOULD ALLOW FOR INCREASES IN RIVER STAGES FOR THE END OF
THE WORK WEEK. THIS WILL BE SLIGHTLY OFFSET BY TEMPERATURES
LOWERING TO JUST BELOW FREEZING IN MANY PLACES THU AND FRI
NIGHT...BUT THAT EFFECT WILL BE BEST FELT IN THE CENTRAL IDAHO
MOUNTAINS AND NO SO MUCH IN THE SNAKE RIVER BASINS AND THE EAST
AND SOUTH SIDE BASINS.  NEW WARNING HAS BEEN ISSUED TO INCLUDE

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 25, 4:35 AM MDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
435 AM MDT WED MAY 25 2011

IDZ017>025-031-032-261200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
435 AM MDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

A SPRING SNOW STORM WILL BRING ABUNDANT RAIN TO THE VALLEY AND
RAIN AND SNOW TO THE MOUNTAINS...AS WELL AS STRONG WIND LATE
TONIGHT. SEE THE LATEST SPECIAL WEATHER STATEMENT FOR DETAILS.
FLOODING ALSO CONTINUES ON THE PORTNEUF RIVER NEAR POCATELLO...ON
THE SNAKE RIVER IN BLACKFOOT AND SHELLEY...AND ON THE HENRYS FORK
OF THE SNAKE RIVER IN REXBURG AND ST. ANTHONY. SEE THE LATEST
FLOOD WARNING FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE STORM THAT DEVELOPS WEDNESDAY NIGHT WILL CONTINUE INTO
THURSDAY AND WIND UP THURSDAY NIGHT. EXPECT MORE SNOW THURSDAY
NIGHT AS TEMPERATURES COOL TO BELOW FREEZING.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

MESSICK

In the hours before

Local storm report, May 25, 9:24 AM MDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
924 AM MDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HEAVY RAIN       1 W VICTOR              43.60N 111.13W
05/25/2011  M1.10 INCH       TETON              ID   TRAINED SPOTTER

            STORM TOTAL AMOUNT SINCE 6 PM MONDAY EVENING. RAINFALL IN
            PAST 24-HOURS MEASURED AT 0.60 INCHES.

0920 AM     HEAVY RAIN       4 SSE RIGBY             43.62N 111.88W
05/25/2011  M1.77 INCH       BONNEVILLE         ID   TRAINED SPOTTER

            48-HOUR STORM TOTAL PRECIPITATION.

&&

GWICKLUN
Local storm report, May 25, 1:43 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
143 PM MDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 PM     HEAVY RAIN       1 E ASHTON              44.07N 111.42W
05/25/2011  M1.38 INCH       FREMONT            ID   TRAINED SPOTTER

            7AM TUESDAY THROUGH 1PM WEDNESDAY.

&&

DMH
Special weather statement, May 25, 2:36 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
236 PM MDT WED MAY 25 2011

IDZ017>025-031-032-261030-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
STANLEY...CLAYTON...DRIGGS...DUBOIS...ISLAND PARK...ST. ANTHONY...
EDIE SCHOOL...IDAHO FALLS...REXBURG...RIGBY...POCATELLO...
BLACKFOOT...FORT HALL...AMERICAN FALLS...MALAD CITY...OAKLEY...
ROCKLAND...DOWNEY...LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...
PRESTON...DAYTON...MONTPELIER...GEORGETOWN...PARIS...HAILEY...
KETCHUM...SUN VALLEY...BELLEVUE...ARCO...CHALLIS...MACKAY
236 PM MDT WED MAY 25 2011

...STRONG LATE SPRING STORM HEADED FOR EASTERN IDAHO...

A STRONG SPRING STORM WILL ARRIVE TONIGHT ACROSS EASTERN
IDAHO...DRIVING A COLD FRONT THROUGH THE REGION TONIGHT. COOL
TEMPERATURES ARRIVING BEHIND THE FRONT WILL BRING SNOW LEVELS
IN THE CENTRAL MOUNTAINS DOWN TO VALLEY FLOORS DURING THE DAY
THURSDAY. WHILE THE SNOW IS NOT EXPECTED TO ACCUMULATE BELOW 5500
FEET...IT MAY MAKE DRIVING HAZARDOUS AS IT FALLS ESPECIALLY DURING
EARLY MORNING HOURS. ELEVATIONS ABOVE 5500 FEET MAY SEE
ACCUMULATIONS OF 1 TO 3 INCHES WITH 3 TO 7 INCH ACCUMULATIONS
ABOVE PASS LEVEL.

IN ADDITION TO THE PRECIPITATION...VERY STRONG WINDS WILL DEVELOP
ALONG AND BEHIND THE FRONT. JUST AHEAD OF THE FRONT...THE WINDS
WILL INCREASE FROM THE SOUTH TO BETWEEN 15 AND 25 MPH. ONCE THE
FRONT MOVES THROUGH THE WINDS WILL SHIFT TO THE WEST OR SOUTHWEST
AND INCREASE SIGNIFICANTLY ESPECIALLY THROUGH THE SNAKE PLAIN.
SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS NEARING 50 MPH MAINLY
DURING DAYLIGHT HOURS ON THURSDAY. THERE IS A POTENTIAL FOR WINDS
FROM POCATELLO NORTH THROUGH THE ARCO DESERT TO BE EVEN STRONGER
THAN FORECAST.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 11:33 PM MDTRiver Flood WarningPIHFremont, Madison46 hr
May 25, 2:52 PM MDTAreal Flood AdvisoryPIHBannock, Bear Lake, Bingham, Bonneville, Caribou, Clark and 5 more9 days

Nearby

Wind Advisories in Idaho, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.